Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 16, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 1, 2009, 4:33 PM EDT for Crawford County, Pennsylvania. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2009, 4:33 PM EDT (20:33 UTC)
- Expired
- May 1, 2009, 5:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 123 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 012033
SVRCLE
PAC039-012130-
/O.NEW.KCLE.SV.W.0016.090501T2033Z-090501T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
433 PM EDT FRI MAY 1 2009
THE NATIONAL WEATHER SERVICE CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA
* UNTIL 530 PM EDT
* AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
SOUTH OF LINESVILLE...OR 13 MILES WEST OF MEADVILLE...AND WAS
MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
MEADVILLE...
TITUSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4162 7960 4161 7962 4161 7981 4149 7999
4150 8048 4168 8049 4179 7960
TIME...MOT...LOC 2033Z 268DEG 30KT 4159 8035
$$
WCR2 follow-up statements
000
WWUS51 KCLE 012106
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
506 PM EDT FRI MAY 1 2009
PAC039-012130-
/O.CON.KCLE.SV.W.0016.000000T0000Z-090501T2130Z/
CRAWFORD PA-
506 PM EDT FRI MAY 1 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHERN CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA...
AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF MEADVILLE...MOVING EAST AT 40 MPH. PENNY SIZE HAIL MAY
ALSO ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
TITUSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4162 7960 4161 7962 4161 7981 4149 7999
4150 8048 4168 8049 4179 7960
TIME...MOT...LOC 2105Z 267DEG 34KT 4157 8003
$$
BM000
WWUS51 KCLE 012131
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
531 PM EDT FRI MAY 1 2009
PAC039-012141-
/O.EXP.KCLE.SV.W.0016.000000T0000Z-090501T2130Z/
CRAWFORD PA-
531 PM EDT FRI MAY 1 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CRAWFORD COUNTY IN
NORTHWEST PENNSYLVANIA EXPIRED AT 530 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 4162 7960 4161 7962 4161 7981 4149 7999
4150 8048 4168 8049 4179 7960
TIME...MOT...LOC 2106Z 267DEG 34KT 4154 8001
$$
BMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:41 PM EDT, 52 minutes earlier.
Area forecast discussion, May 1, 3:41 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
341 PM EDT FRI MAY 1 2009
.SYNOPSIS...
A COLD FRONT OVER NORTHEAST OHIO WILL SLOWLY MOVE SOUTH OF THE
AREA TONIGHT. THE FRONT WILL STALL OVER THE TENNESSEE VALLEY THIS
WEEKEND. A WEAK AREA OF HIGH PRESSURE FROM THE PLAINS STATES WILL
CROSS THE LOWER GREAT LAKES THIS WEEKEND. THE HIGH PRESSURE AREA
SHOULD BRING JUST ENOUGH DRYING TO KEEP MOST OF THE THE SHOWERS
ASSOCIATED WITH THE STALLED FRONT SOUTH OF THE AREA.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
COLD FRONT IS APPROACHING WARREN...AKRON AND MARION. FIRST LINE OF
PRE FRONTAL SHOWERS EXITING THE FORECAST AREA BUT NEW SHOWERS
REDEVELOPING. WILL MENTION THUNDER ACROSS THE FAR SOUTH ALTHOUGH
THE ATMOSPHERE IS NOT PARTICULARLY UNSTABLE SO IT WOULD BE LIMITED
TO A RUMBLE OR TWO.
NEXT SHORT WAVE IS TRACKING ACROSS THE MIDWEST. JET STREAM IS JUST
NORTH OF THE AREA. NOT AS MUCH DIVERGENCE ALOFT AS I WOULD LIKE TO
SEE TO DEVELOP AN ACTUAL SURFACE WAVE ON THE FRONT. WE WILL LIKELY
END UP WITH ABOUT A 6 HOUR PERIOD OF OVER RUNNING THIS EVENING WHICH
WILL RESULT IN SHOWERS. NOT A RAIN OUT BUT MOST AREAS WILL LIKELY
SEE AT LEAST A COUPLE OF SHOWERS OR A PERIOD OF RAIN. WILL LEAVE
OUT THUNDER...AS THE NEW RAIN DEVELOPS TOWARD DARK THE ATMOSPHERE
SHOULD COOL AND STABILIZE EVEN MORE.
SOME CLEARING LIKELY FROM THE NW LATER TONIGHT. WILL GET COOL WITH
MIN TEMPS IN THE LOWER/MID 40S ESPECIALLY IN AREAS THAT SEE SOME
CLEARING.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
WILL BE FLIRTING WITH ADDITIONAL WAVES OF LOW PRESSURE TRACKING
ALONG THE STALLED FRONTAL BOUNDARY ALL WEEKEND. JET STREAM PROGGED
TO SAG SOUTH AS BROAD TROUGH ALOFT SHIFTS EAST ACROSS THE GREAT
LAKES. TYPICALLY THIS IS ENOUGH TO PUSH THE FRONT AND/OR THE SHOWERS
ASSOCIATED WITH THE FRONT SOUTH OF THE FORECAST AREA. CANNOT BE SURE
ABOUT THE FAR SOUTHERN COUNTIES AROUND KNOX/HOLMES/STARK COUNTY AND
WILL KEEP LOW POPS CHANCE (15-25%) MUCH OF THE WEEKEND. THE AMOUNT
OF SUNSHINE IS PROBLEMATIC. ENOUGH LOW LEVEL MOISTURE FOR SOME
CUMULUS EACH AFTERNOON IN ADDITION TO WHAT MID/HIGH CLOUDS CONTINUE
TO BRUSH THE AREA. GFS SHOWS MID/HIGH CLOUDS DIMINISHING ON SATURDAY
AND RETURNING ON SUNDAY SO SATURDAY COULD TURN OUT TO BE THE SUNNIER
DAY. GRAPHICAL SKY COVER FORECAST WILL SHOW A GENERAL INCREASE IN
CLOUDS FROM NORTH TO SOUTH.
TEMP GUIDANCE IS SIMILAR UNTIL SUNDAY WHEN THE NAM MAX TEMP GUIDANCE
IS WARMER. SSW FLOW MAY INCREASE SLIGHTLY ON SUNDAY AS A WEAK COLD
FRONT SLIDES BY TO THE NORTH. ON THE OTHER HAND...IF THERE IS AN
INCREASE IN HIGH CLOUDS THERE COULD BE LESS SUNSHINE. WILL SPLIT THE
DIFFERENCE IN MAX TEMP GUIDANCE FOR SUNDAY...GENERALLY LOWER 60S.
MODELS BEGIN TO DIVERGE EARLY NEXT WEEK. ECMWF CONTINUES TO BRING
THE NEXT WAVE FARTHER NORTH AND WEST THAN THE GFS. CONSIDERING THE
PATTERN WE HAVE BEEN IN AND THE FACT THAT ALL THE MODELS SHOW THE
NEXT SHORT WAVE TO BE STRONGER AND THE AIR MASS COULD BE EASILY
OVER RUN...WILL MENTION A CHANCE OF SHOWERS AGAIN LATER MONDAY INTO
MONDAY NIGHT.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
IT LOOKS LIKE THE LONG TERM PERIOD WILL BE A WET ONE. WILL END UP
NEEDING CHANCE POPS THE ENTIRE PERIOD. SOME MODEL DIFFS CONTINUE
TODAY. IF THE LATEST GFS IS TO BELIEVED...TUESDAY COULD BE A DRY
DAY. THE 00Z ECMWF ON THE OTHER HAND TAKES THE SURFACE LOW FURTHER
N KEEPING LOCAL AREA UNDER SHOWERS. GIVEN UNCERTAINTY WILL LEAVE THE
CHANCE WORDING FROM EARLIER FORECAST IN NEW PACKAGE. THE LOCAL AREA
WILL BE BRIEFLY BETWEEN SYSTEMS ON TUESDAY NIGHT INTO WEDNESDAY. BY
LATE WEDNESDAY SHOWERS WILL AGAIN BE A THREAT. THE NEXT LOW WILL
MOVE ACROSS THE AREA ON THURSDAY AND WILL PROBABLY END UP NEEDING
LIKELY WORDING AT SOME POINT. THEN...ANOTHER WAVE WILL DIVE SE
ACROSS THE AREA ON FRIDAY RESULTING IN MORE PRECIP CHANCES.
TEMPERATURES ARE EXPECTED TO AVERAGE A LITTLE ABOVE NORMAL FOR THE
PERIOD.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
WIND SHIFT HAS MADE IT E OF THE I-71 CORRIDOR WITH THE COLD FRONT
NOW OVER NW OH. A LINE OF SHRA HAS DEVELOPED ALONG THE PRE FRONTAL
TROUGH AND SHOULD BE OUT OF THE AREA THE NEXT HOUR OR SO. FURTHER
WEST...AN UPPER LEVEL DISTURBANCE CONTINUES TO APPROACH. EXPECT
THIS DISTURBANCE TO KICK OFF SOME SHRA AS IT MOVES OVER THE COLD
FRONT LATER THIS AFTERNOON. MOST OF THIS PRECIP WILL LIKELY BE
VERY LIGHT WITH BEST CHANCES AT SOUTHERN TAF SITES. WILL GIVE ALL
SITES A FEW HOURS MENTION OF SHRA BEGINNING LATE IN THE AFTERNOON
WEST. CIGS SHOULD BE MAINLY VFR DURING THE TAF PERIOD WITH OCNL
SCT SKIES POSSIBLE THIS AFTERNOON. LINGERING MVFR CIGS IN THE EAST
SHOULD LIFT BY 20Z. PRECIP THREAT WILL BE OVER BY LATE EVENING
WITH VFR CIGS THEN EXPECTED THROUGH THE END OF THE PERIOD. SW FLOW
WILL BECOME W BEHIND THE TROUGH AND THEN NW BEHIND THE ACTUAL COLD
FRONT.
OUTLOOK...NON VFR SUNDAY NIGHT IN SHOWERS/TSRA AS WELL AS MONDAY
NIGHT/TUESDAY.
&&
.MARINE...
WINDS WILL INCREASE OVER THE NEXT COUPLE HOURS ON LAKE ERIE AND THIS
SHOULD LAST FOR A FEW HOURS DURING THE EVENING. COLD AIR ADVECTION
WILL ALLOW WINDS TO MIX DOWN TO THE SURFACE THIS EVENING. THIS WILL
CAUSE WAVES AND WINDS TO REACH SMALL CRAFT CRITERIA IN THE NEARSHORE
WATERS. I ANTICIPATE THE WINDS TO DIMINISH FAIRLY RAPIDLY THIS
EVENING AND SMALL CRAFT ADVISORY WILL BE DROPPED SOON AFTER DARK.
WINDS SHOULD BE LIGHT ENOUGH TO KEEP WINDS BELOW SMALL CRAFT
CRITERIA THROUGH SUNDAY. FLOW SHIFTS TO THE NORTHEAST SUNDAY NIGHT
AND THIS SHOULD PROMPT ANOTHER SMALL CRAFT ADVISORY TO BE ISSUED
AGAIN AND WILL LIKELY LINGER INTO TUESDAY. WINDS WILL THEN DIMINISH
AGAIN BY WEDNESDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
LEZ144>149.
&&
SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...KOSARIK
LONG TERM...KUBINA
AVIATION...KUBINA
MARINE...LOMBARDYHazardous weather outlook, May 1, 5:57 AM EDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 557 AM EDT FRI MAY 1 2009 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-021000- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 557 AM EDT FRI MAY 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.